PrintFriendly

Print Friendly, PDF & Email

Bayer Responds to NHF-HFA Joint Statement

July 31, 2019

Bayer announced the recall of two lots of Kogenate® FS antihemophilic factor (recombinant) 2000 IU vials on July 19, 2019. Bayer announced that 3000 I.U. of one product (Jivi), past its expiration date, had been mislabeled as another product (2000 I.U. of Kogenate FS) and had been distributed to the public for six months. This is a deeply troubling event that gives rise to questions, concern, and outrage within the community.

On July 26th, HFA and NHF submitted a letter to Bayer focusing on the company’s plans for accomplishing the recall. You can read the HFA-NHF letter here and Bayer’s response, received late yesterday, here. You can also read a separate letter about the recall that Bayer sent out to healthcare providers (HCPs) here. Bayer sent the HCP letter on July 19th but shared it with HFA and NHF yesterday.

The patient organizations’ July 26th letter is only the first step in continuing communications among HFA, NHF, Bayer, and the U.S. Food and Drug Administration. The July 26th letter focused specifically on the recall process because HFA and NHF wanted timely information about Bayer’s plan to execute the recall and assurance that mislabeled product is not still in use. We continue to press for information about how this serious event happened, what the implications might be for patient health and care, and how Bayer will ensure similar errors do not happen again. HFA and NHF are also following up on these questions with the FDA and with our respective teams of medical advisors.

This is an ongoing discussion and HFA and NHF will keep the bleeding disorders community informed as information is gathered.

Please note that NHF and HFA do not recommend, endorse or make any representation about the efficacy, appropriateness or suitability of any specific products, treatments, or opinions. If you have any questions or concerns about your medical treatment, including your possible exposure to recalled product, please consult your physician.